# SDR CA011217018

- Difficulty date: November 30, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 3,932 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW18840
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED 50 HOUR INSPECTION THAT CONTAINED TASKS REQUIRED TO COMPLY WITH THE ENGINE ON THE CONDITIONS PROGRAM ESTABLISHED FOR THE ENGINE BEING INSPECTED, A MODERATE AMOUNT OF VERY SMALL METAL PARTICLES WERE FOUND IN THE OIL FILTER ELEMENT DURING INSPECTION. NUMBER ONE CYLINDER WAS REMOVED IN ORDER TO INVESTIGATE THE SOURCE OF THE SOURCE OF THE METAL CONTAMINATION. WITH THE CYLINDER REMOVED IT WAS OBSERVED THAT THE FRONT LOBE OF THE ENGINE CAM SHAFT WAS WORN ABNORMALLY AND THE CAM FOLLOWER WAS VERY BADLY SPALLED. THE ENGINE WAS REMOVED FROM THE AIRCRAFT AND SENT OUT FOR REPAIR.
